Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 70, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 18, 2009, 3:20 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2009, 3:20 PM CST (21:20 UTC)
- Expired
- Nov 18, 2009, 6:15 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 28 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 182120
FFWSJU
PRC021-061-127-190015-
/O.NEW.TJSJ.FF.W.0070.091118T2120Z-091119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
520 PM AST WED NOV 18 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
SAN JUAN
* THIS WARNING INCLUDES ALL RIVERS...STREAMS...AND TRIBUTARIES
WITHIN THE WARNING AREA...INCLUDING THE RIO PIEDRAS AND RIO BAYAMON.
* UNTIL 815 PM AST
* AT 516 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY BAND OF SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...SOME WITH TORRENTIAL RAINFALL AFFECTING THESE
MUNICIPALITIES. U.S.G.S. GAGES AND RADAR ESTIMATES INDICATE THAT 2
TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE WARNING
AREA AND IT CONTINUED TO RAIN. ADDITIONAL RAINFALL OF 1 TO 2 INCHES
IS EXPECTED THROUGH THROUGH 815 PM AST. RUNOFF FROM THIS RAIN WILL
RESULT IN FLASH FLOODING ACROSS THESE AREAS. IN ADDITION...MUDSLIDES
ARE LIKELY OVER AREAS OF STEEP TERRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1828 6620 1835 6620 1841 6614 1848 6611
1846 6601 1839 6601 1835 6606 1831 6608
$$
BCS/OB
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
000
WGCA72 TJSJ 182229
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
629 PM AST WED NOV 18 2009
PRC021-061-127-190015-
/O.CON.TJSJ.FF.W.0070.000000T0000Z-091119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-GUAYNABO PR-SAN JUAN PR-
629 PM AST WED NOV 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM AST FOR SAN
JUAN...GUAYNABO AND BAYAMON MUNICIPALITIES...
AT 621 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE SHOWER ACTIVITY OVER THE WARNED AREA. THE
HEAVIEST RAINS HAVE MOVED TOWARD THE MUNICIPALITIES OF CAROLINA AND
LOIZA AT THIS TIME. THESE SHOWERS WILL CONTINUE TO MOVE TOWARD THE
NEAR SHORE ATLANTIC COASTAL WATERS. HOWEVER...RIVERS AND SMALL
CREEKS WILL CONTINUE TO REACT THIS EVENING.
RIO PIEDRAS RIVER HAS REACHED THE 15 FEET FLOOD STAGE AS OF 545 PM
AT THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 1828 6620 1835 6620 1841 6614 1848 6611
1846 6601 1839 6601 1835 6606 1831 6608
$$
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 190023
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
823 PM AST WED NOV 18 2009
PRC021-061-127-190045-
/O.EXP.TJSJ.FF.W.0070.000000T0000Z-091119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-GUAYNABO PR-SAN JUAN PR-
823 PM AST WED NOV 18 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SAN JUAN...GUAYNABO AND
BAYAMON MUNICIPALITIES...
AT 817 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THESE MUNICIPALITIES EARLIER...HAD
WEAKENED OR MOVED AWAY FROM THE AREA. ALTHOUGH SOME LIGHT TO
MODERATE RAIN COULD STILL AFFECT THE FORMER WARNING AREA FOR THE
NEXT 30 MINUTES OR SO...NO ADDITIONAL SIGNIFICANT RAINFALL IS
EXPECTED. IN ADDITION...EMERGENCY MANAGEMENT OFFICIALS INDICATED NO
FURTHER FLOODING PROBLEMS...AND U.S.G.S. RIVER LEVEL SENSORS ALONG
THE RIO PIEDRAS INDICATE THAT THE RIVER LEVEL HAS DROPPED BELOW
FLOOD STAGE AND CONTINUED TO SLOWLY FALL. THEREFORE...THE FLASH
FLOOD WARNING WAS ALLOWED TO EXPIRE.
HOWEVER...RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD REMAIN
ALERT TO LEFTOVER PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR
STREAMS...CREEKS AND RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1828 6620 1835 6620 1841 6614 1848 6611
1846 6601 1839 6601 1835 6606 1831 6608
$$
BCS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 18, 1:26 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 18, 1:26 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 326 PM AST WED NOV 18 2009 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BUILD IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE HELPING TO LIMIT SHOWER ACTIVITY ACROSS THE LOCAL ISLANDS THROUGH THE END OF THE WEEK. INCREASING MOISTURE FROM THE SOUTHEAST WILL RESULT IN MORE NUMEROUS SHOWER ACTIVITY ACROSS THE LOCAL ISLANDS OVER THE UPCOMING WEEKEND. && .DISCUSSION...WHILE HIGH PRESSURE AND SUBSIDENCE IS ANCHORED ACROSS THE REGION THIS AFTERNOON...STILL MANAGED TO SEE QUITE A BIT OF DIURNALLY DRIVEN SHOWER ACTIVITY ACROSS THE NORTHERN HALF OF PUERTO RICO THE PAST FEW HOURS. EXPECT THIS SHOWER ACTIVITY TO RAPIDLY DIMINISH AROUND SUNSET...AND FOR ONLY A FEW SHOWERS IN SOUTHEASTERLY FLOW TO PASS BY THE VI AND EASTERN SECTIONS OF PUERTO RICO OVERNIGHT. EXPECT HIGH PRESSURE TO DOMINATE THE MID TO UPPER LEVELS OF THE ATMOSPHERE FOR THE NEXT SEVERAL DAYS...HOWEVER...AMPLE LOW LEVEL MOISTURE AND LOCAL ISLAND CONVERGENCE WILL RESULT IN LIMITED AFTERNOON CONVECTION...ESPECIALLY OVER THE INTERIOR AND NORTHERN SECTIONS OF THE ISLAND AS WE WILL REMAIN IN A EAST SOUTHEASTERLY WIND FLOW PATTERN. A SURGE IN MOISTURE FROM THE SOUTHEAST WILL HELP TO BRING MORE WIDESPREAD SHOWER COVERAGE TO THE LOCAL AREA OVER THE UPCOMING WEEKEND. && .AVIATION...TEMPORARY MVFR CONDITIONS WILL BE POSSIBLE ACROSS TJSJ...TJBQ AND ACROSS THE VI THROUGH 18/23Z. PREVAILING VFR CONDITIONS EXPECTED ACROSS THE REMAINDER OF THE TAF SITES OVERNIGHT THROUGH AT LEAST 19/16Z. VA FROM MONTSERRAT EXPECTED TO REMAIN SOUTH OF TKPK OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 86 75 86 / 10 20 20 30 STT 77 87 77 86 / 10 20 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 64/04
Hazardous weather outlook, Nov 18, 7:22 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 922 AM AST WED NOV 18 2009 AMZ710>745-PRZ001>013-191000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 922 AM AST WED NOV 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-191000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 922 AM AST WED NOV 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 10:18 AM CST | Areal Flood Advisory | JSJ | 97 min | |
| Nov 18, 2:22 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 18, 2:53 PM CST | Special Marine Warning | JSJ | 82 min | |
| Nov 18, 3:32 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 18, 4:19 PM CST | Special Marine Warning | JSJ | 56 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.